Small white boils/pimples after laser hair removal? (photos)

After my first laser hair removal session on my face I noticed small white boils/pimples on the treated areas (side burns, chin, neck). The hair was thick and dark and I have a soft brown complexion, is there anything I should be concerned about or see a doctor?

Doctor Answers 4

Bumps on Face after Laser Hair Removal--Needs Cortisone Topical--Contact Your Dr.

Every so often, we do see an itchy bumpy rash following laser hair removal. This is usually because of irritation of the hair follicles in the treated area, and this can be easily treated with a mild cortisone preparation. I suggest contacting your Dr. for a topical solution. Best, Dr. Emer

Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 159 reviews

Skin after LHR

Small white pimples can occur after laser treatments. They are frequently due to the skin glands being over stimulated by the intense pulsed light (IPL) of the laser. They typically resolve in several days. On occasion, they could be due to an infection and the patient should seek medical attention if the condition doesn't improve or worsens over several days. This is why it is important to have treatments performed in an establishment that has a medical physician director and/or owner of the practice that is available and present should the need arise.

Charles Fatseas, MD
Franklin Physician
5.0 out of 5 stars 3 reviews

Irritaion following laser hair removal

Localized irritation and inflammation can occur after laser hair removal. These look like milia or white heads and may be simply secondary to dea skin cells and oil clogging the follicles.  Check with your provider but there does not appear to be any signs of infection. A mild exfoliating wash like Neutrogena acne wash which contains salicylic acid may help.  

Hardik Soni, MD
Summit Emergency Medicine Physician
5.0 out of 5 stars 21 reviews

Pimples after LHR

This is a sign that the hair heated up enough to cause skin irritation. It is a good sign for the hair removal aspect but I would discuss with your doctor. A topical medication might be needed. It is unusual for there to be this much irritation.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.